MAUDE Adverse Event Report: SWANSON¿ FINGER JOINT IMPLANT; PROSTHESIS, FINGER, POLYMER

SWANSON¿ FINGER JOINT IMPLANT; PROSTHESIS, FINGER, POLYMER
Model Number G4700006
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Arthritis (1723); Pain (1994)
Date of Event 06/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was not returned at the time of this report.If additional information becomes available, it will be provided on a supplemental report.
 
Event or Problem Description
It was reported that the patient underwent a hand surgical procedure.Sometime post-op it was discovered that the metacarpophalangeal prostheses of the index finger and middle finger were broken at the prosthesis joint.This incident resulted in persistent pain and osteoarthritis for the patient.An operation had to be performed to replace the damaged prostheses with others of identical characteristics but from another laboratory.The original index finger prosthesis was implanted by the same facility however the middle finger prostheses was implanted in another hospital and was not able to be identified.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure.The device inspection revealed the following: visual examination of the devices confirms the device fractured at the proximal stem.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the investigation the root cause is undetermined.There are many clinical factors that can affect the results of any surgery, such as surgical technique, pre-operative and post-operative care, the implant, patient pathology and daily activity.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description
It was reported that the patient underwent a hand surgical procedure.Sometime post-op it was discovered that the metacarpophalangeal prostheses of the index finger (d2) and middle finger (d3) were broken at the prosthesis joint.This incident resulted in persistent pain and osteoarthritis for the patient.An operation had to be performed to replace the damaged prostheses with others of identical characteristics but from another laboratory.The original index finger prosthesis was implanted by the same facility however the middle finger prostheses was implanted in another hospital and was not able to be identified.

Brand Name
SWANSON¿ FINGER JOINT IMPLANT
Common Device Name
PROSTHESIS, FINGER, POLYMER
MDR Report Key12242622
Report Number0001043534-2021-00126
Device Sequence Number17266986
Product Code KWF
UDI-Device Identifier00840420127556
UDI-Public00840420127556
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 11/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/16/2026
Device Model NumberG4700006
Device Catalogue NumberG4700006
Device Lot Number1638746
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2021
Initial Date Received by Manufacturer 07/02/2021
Supplement Date Received by Manufacturer10/06/2021
Initial Report FDA Received Date07/28/2021
Supplement Report FDA Received Date11/04/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;